Jump to content
CrazyBoards.org

just switched to abilify... need help!


Recommended Posts

Abilify can be "activating" instead of sedating like seroquel. But that varies from person to person. From what I've read Abilify is also very dosage specific in regards to how it acts and in regards to side effects. But I don't know from direct experience. I was only on it for a few days. Sorry.

Link to comment
Share on other sites

Why are you switching from Seroquel to Abilify?

I made the same switch, and have been happy with the results. Abilify keeps my hypo/mania in check, without any problemmatic side effects. But, it doesn't help with anxiety or sleep the way Seroquel does. Stopping Seroquel was really not a big deal for me, btw, I don't remember having any problems with that at all.

Link to comment
Share on other sites

Abilify made me quite restless at a 30mg dose, but I've been thinking of rechallenging it at a 5-10mg dose and see how that goes. I intend to remain on Seroquel, although probably at a lower dose.

I've stopped and restarted Seroquel many times without any problems at all, particularly when I decide that I am cured or no longer am or have been misdiagnosed as bipolar. ;)

Link to comment
Share on other sites

my doc didnt like my weight gain. im a vegetarian and i work out 5 x a day and im still putting on lots of weight. but now im soo restless and my mind is racing and i cant sleep now without sleep walking..... is it appropriate for me to call my doc and let her know whats going on? this is the first time i've had my meds switched.

Why are you switching from Seroquel to Abilify?

I made the same switch, and have been happy with the results. Abilify keeps my hypo/mania in check, without any problemmatic side effects. But, it doesn't help with anxiety or sleep the way Seroquel does. Stopping Seroquel was really not a big deal for me, btw, I don't remember having any problems with that at all.

Link to comment
Share on other sites

I've had some problems with Abilify but I love it now. When I was starting up it made me tired, then it made me too worked up, it made me irritable at one point because we went up too fast but it actually helps with my irritability in general.

If you do want to give it a try anyway, you may want to ask your doctor about starting on a baby dose. Some people have gotten beneit from starting with small doses, if you are willing to give it a shot. Of course, you may end up having the same experience so it may not be worth it. It all depends on whether you want to take the risk.

It's an odd med but can be very helpful.

Link to comment
Share on other sites

I've had some problems with Abilify but I love it now. When I was starting up it made me tired, then it made me too worked up, it made me irritable at one point because we went up too fast but it actually helps with my irritability in general.

If you do want to give it a try anyway, you may want to ask your doctor about starting on a baby dose. Some people have gotten beneit from starting with small doses, if you are willing to give it a shot. Of course, you may end up having the same experience so it may not be worth it. It all depends on whether you want to take the risk.

It's an odd med but can be very helpful.

yea i just got back from the hospital because it triggered a manic episode.... my eys were as big as dinne plates and i couldnt stop cleaning or even sit dow. so they gave me a xanax and a shot for my headache. the also refilled a seroquel and xanax script for me. so this way i'll be able to taper off instead of going off seroquel cold turkey.... fingers crossed!!!

Link to comment
Share on other sites

We had high hopes for Abilify but it threw my dd into mania a lot which more or less defeated the purpose of Abilify controlling the hallucinations.

I've had some problems with Abilify but I love it now. When I was starting up it made me tired, then it made me too worked up, it made me irritable at one point because we went up too fast but it actually helps with my irritability in general.

If you do want to give it a try anyway, you may want to ask your doctor about starting on a baby dose. Some people have gotten beneit from starting with small doses, if you are willing to give it a shot. Of course, you may end up having the same experience so it may not be worth it. It all depends on whether you want to take the risk.

It's an odd med but can be very helpful.

yea i just got back from the hospital because it triggered a manic episode.... my eys were as big as dinne plates and i couldnt stop cleaning or even sit dow. so they gave me a xanax and a shot for my headache. the also refilled a seroquel and xanax script for me. so this way i'll be able to taper off instead of going off seroquel cold turkey.... fingers crossed!!!

Link to comment
Share on other sites

yea my doc took me off abilify 1 day later! triggered a very manic episode! i was hallucinating and talking to inanimate objects! so its back to seroquel..... she up'd my dosage to 300 mg! i like seroquel except for tha weight gain. and my family is saying its making me a diffeent person.

I use to take Abilify and taking it for me did not go well either. I was unable to tolerate the side effect of restlessness. In addition, it gave me swallowing problems. So I had to work off of it and I was started on Zyprexa Zydis.
Link to comment
Share on other sites

I use to take Abilify and taking it for me did not go well either. I was unable to tolerate the side effect of restlessness. In addition, it gave me swallowing problems. So I had to work off of it and I was started on Zyprexa Zydis.

Interesting that you had a swallowing issue. I had the same problem as well. I even aspirated saliva and thought I would drown on my own spit.

I don't think I've seen this issue mentioned by anyone else. Glad to know that someone else had the same problem.

Link to comment
Share on other sites

After my gastric bypass, I wanted to get off the seroquel, and switch to something with less weight gain problems. Huge mistake. HUGE. The stuff made my more anxious than I've ever been in my life, and the akasthisia was brutal. I gave it the old college try, but went back to my "gold standard", seroquel. Interestingly, since the surgery, I haven't had anywhere near the carb cravings that I had before. Good luck to you ;)

Link to comment
Share on other sites

Guest hotflame26

hello everyone,

i just have some questions after reading everyones post. a little over a yr ago they had me on geodon and man i could not function: no sleep, so sitting down, always on the move. so the put me on seroquel 400 mg. i have been on it for almost a year to the date and have gained 70 lbs. yesterday i talked to my doc and he put me on abilify 5mg for a week, then 10 mg a night after that. taking seroguel i still had to take sleeping pills lunesta 3mg. last night i had a hard time sleeping, and i took a sleeping pill and from what i read thats what happens from the abilify.. my main question is did anyone loose weight after they changed from seroquel to abilify???

thx jennifer

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...